Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 15, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 26, 2017, 2:31 AM CDT for Aransas County, Refugio County, Victoria County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2017, 2:31 AM CDT (07:31 UTC)
- Expired
- Aug 26, 2017, 7:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aransas County, TX, Refugio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 97 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
488
WGUS54 KCRP 260731
FFWCRP
TXC007-391-469-261230-
/O.NEW.KCRP.FF.W.0015.170826T0731Z-170826T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
231 AM CDT SAT AUG 26 2017
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Northeastern Aransas County in south central Texas...
South central Victoria County in south central Texas...
Northeastern Refugio County in south central Texas...
* Until 730 AM CDT
* At 229 AM CDT, Doppler radar indicated heavy rain across the
warned area, along the northern and eastern portions of the center
of Harvey. Up to two inches of rain have already fallen. Flash
flooding is expected to begin shortly.
Additional rainfall amounts of 2 to 3 are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2821 9681 2854 9714 2867 9703 2854 9690
2853 9691 2849 9686 2847 9686 2847 9684
2843 9682 2844 9679 2831 9666
$$
GW1 follow-up statement
056
WGUS74 KCRP 261017
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
517 AM CDT SAT AUG 26 2017
TXC007-391-469-261230-
/O.CON.KCRP.FF.W.0015.000000T0000Z-170826T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aransas TX-Victoria TX-Refugio TX-
517 AM CDT SAT AUG 26 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
NORTHEASTERN ARANSAS...SOUTH CENTRAL VICTORIA AND NORTHEASTERN
REFUGIO COUNTIES...
At 514 AM CDT, Doppler radar indicated moderate to heavy rain across
the warned area associated with Hurricane Harvey. Radar estimated
around 4 inches of rain have fallen. Flash flooding is already
occurring.
Additional rainfall amounts of half an inch to one inch per hour is
possible in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2821 9681 2854 9714 2867 9703 2854 9690
2853 9691 2849 9686 2847 9686 2847 9684
2843 9682 2844 9679 2831 9666
$$
TEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 12:27 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 26, 12:27 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1227 AM CDT Sat Aug 26 2017
.DISCUSSION...
See aviation discussion below for the 06Z TAF's.
&&
.AVIATION...
With Harvey continuing it's impacts across the CRP, ALI and VCT TAF
sites and those airports being out of service, will continue with
AMD NOT SKED for those TAF's. Have shown a trend of some improvement
wrt the winds for Sat morning and into Sat afternoon, however
widespread convection is still expected with MVFR to IFR conditions
through Saturday night. Rain chances and winds are lower for the LRD
area with VFR conditions currently being reported at LRD. Winds are
expected to increase across LRD, but should remain below 35kt gusts.
Am expecting MVFR conditions to develop across LRD overnight but
should improve Sat afternoon/evening.
&&
&&
.PREVIOUS DISCUSSION... /Issued 1101 PM CDT Fri Aug 25 2017/
DISCUSSION...
Hurricane Harvey made landfall as a Category 4 storm near Rockport
this evening. Numerous wind gusts reports have been received of
wind gusts over 100 mph with the highest report of 131 mph near
Port Aransas. The storm has slowed its forward progress as
expected and is currently moving northwest at 7 kt. With a large
portion of the storm still over the water, the storm will be slow
to weaken and hurricane conditions are likely to continue well into
Saturday. Conditions will gradually improve during the day on
Thursday, but Tropical Storm conditions may continue through
several days. In addition, rainfall estimates of 5 to 10 inches
are also noted from near Port Aransas through Rockport. Heavy
rains will continue for several days with catastrophic and life
threatening flooding expected. Rainfall totals of 20 to 30 inches
are expected with isolated 40 inch amounts.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 75 85 75 82 73 / 70 60 70 90 80
Victoria 75 83 74 80 72 / 80 70 70 90 90
Laredo 76 89 73 88 72 / 40 40 40 40 20
Alice 75 86 74 83 72 / 70 60 70 80 60
Rockport 77 85 77 83 74 / 80 70 70 80 100
Cotulla 74 85 73 86 71 / 60 50 40 40 10
Kingsville 76 87 75 83 73 / 70 60 70 80 60
Navy Corpus 78 86 77 83 75 / 80 60 70 90 90
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Warning For the following zones: Aransas...Bee...
Calhoun...Goliad...Jim Wells...Kleberg...Live Oak...
Nueces...Refugio...San Patricio...Victoria.
Flash Flood Watch through Tuesday evening For the following
zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
Wells...Kleberg...Live Oak...McMullen...Nueces...Refugio...
San Patricio...Victoria.
Tropical Storm Warning For the following zones: Bee...Duval...
Goliad...Jim Wells...Live Oak...McMullen...Victoria.
GM...Hurricane Warning For the following zones: Bays and Waterways
from Baffin Bay to Port Aransas...Bays and Waterways from
Port Aransas to Port O'Connor...Coastal waters from Baffin
Bay to Port Aransas out 20 NM...Coastal waters from Port
Aransas to Matagorda Ship Channel out 20 NM...Waters from
Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
Port Aransas to Matagorda Ship Channel from 20 to 60 NM.
&&
TE/81...AVIATIONHazardous weather outlook, Aug 25, 10:50 PM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 1050 PM CDT Fri Aug 25 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-270400- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 1050 PM CDT Fri Aug 25 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Tonight Hurricane Harvey will continue to produce bands of thunderstorms and strong winds through the night. Tornadoes or waterspouts will also be possible. Dangerous flooding along with very high storm surge are imminent. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Although Harvey will weaken, it is expected to meander near South Texas over the next couple of days, resulting in a continuance of heavy rainfall, flash flooding and strong winds. Harvey is forecast to begin to moving away from South Texas early next week, gradually bringing diminishing rainfall chances through the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Spotter safety is of highest concern, but any information that can be relayed is appreciated.
In the hours before
Local storm report, Aug 25, 11:34 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HURRICANE 1 S ROCKPORT 28.03N 97.05W
08/25/2017 ARANSAS TX EMERGENCY MNGR
SEVERE DAMAGE TO THE FAIRFIELD INN AND EVACUATED 40
PEOPLE TO HURRICANE SHELTER.
&&
CORRECTED REMARKS...SOURCE
EVENT NUMBER CRP1700270
KWLocal storm report, Aug 26, 1:30 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
130 AM CDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HURRICANE 2 ENE PORT ARANSAS 27.84N 97.04W
08/25/2017 GMZ255 TX C-MAN STATION
ANPT2 MEASURED A PEAK WIND GUST OF 132 MPH.
&&
EVENT NUMBER CRP1700275
KWLocal storm report, Aug 26, 1:54 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
154 AM CDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HURRICANE 2 WSW LAMAR 28.13N 97.03W
08/25/2017 GMZ235 TX NOS
110 MPH OBSERVED BY CPNT2.
&&
EVENT NUMBER CRP1700276
KWLocal storm report, Aug 26, 1:58 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
158 AM CDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HURRICANE 1 S ROCKPORT 28.02N 97.05W
08/25/2017 GMZ235 TX NOS
108 MPH WIND GUST MEASURED AT RCPT2.
&&
EVENT NUMBER CRP1700277
KWLocal storm report, Aug 26, 2:04 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
204 AM CDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM HURRICANE 6 S ARANSAS NWR 28.23N 96.80W
08/25/2017 CALHOUN TX C-MAN STATION
106 MPH WIND GUST MEASURED AT AWRT2.
&&
EVENT NUMBER CRP1700278
KWLocal storm report, Aug 26, 2:10 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
210 AM CDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HURRICANE 1 E PORT ARANSAS 27.83N 97.05W
08/25/2017 GMZ250 TX C-MAN STATION
109 MPH MEASURED AT PTAT2
&&
EVENT NUMBER CRP1700279
KWThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:47 PM CDT | Extreme Wind Warning | CRP | Aransas, Calhoun, Refugio, San Patricio | 3 hr |
| Aug 25, 10:55 PM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 8 hr |
| Aug 25, 11:46 PM CDT | Extreme Wind Warning | CRP | Aransas, Refugio, San Patricio | 119 min |
| Aug 26, 2:27 AM CDT | Flash Flood Warning | CRP | Bee, Goliad, Refugio, Victoria | 5 hr |
| Aug 26, 10:54 AM CDT | Flash Flood Warning | CRP | Victoria | 3 hr |
| Aug 26, 1:07 PM CDT | Areal Flood Warning | CRP | Aransas, Refugio | 6 hr |
| Aug 26, 2:02 PM CDT | Areal Flood Warning | CRP | Goliad, Refugio, Victoria | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.